Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 28, 2011, 4:47 PM EDT for 5 counties in Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 28, 2011, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:55 PM EDT | TSTM WND DMG | Claxton, GA | 3 TREES DOWN ALONG HIGHWAY 280 EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456
WUUS52 KCHS 282047
SVRCHS
GAC029-031-109-179-267-282145-
/O.NEW.KCHS.SV.W.0145.110628T2047Z-110628T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
NORTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 545 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM PEMBROKE TO
GROVELAND TO GORDONIA ALTAMAHA STATE PARK...MOVING SOUTHEAST AT 10
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GROVELAND...BELLVILLE...PEMBROKE...GORDONIA ALTAMAHA STATE PARK...
LANIER...REIDSVILLE...ELLABELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3221 8189 3223 8159 3221 8145 3206 8139
3197 8145 3198 8175 3202 8184 3197 8188
3199 8199 3213 8220 3218 8219 3223 8222
TIME...MOT...LOC 2047Z 299DEG 9KT 3215 8158 3211 8173
3212 8216
$$4 follow-up statements
362
WWUS52 KCHS 282102
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT TUE JUN 28 2011
GAC029-031-109-179-267-282145-
/O.CON.KCHS.SV.W.0145.000000T0000Z-110628T2145Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-
502 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BRYAN...NORTHWESTERN LIBERTY...SOUTH CENTRAL
BULLOCH...EVANS AND NORTHERN TATTNALL COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LANIER TO REKA TO GORDONIA
ALTAMAHA STATE PARK...OR ALONG A LINE EXTENDING FROM PEMBROKE TO 6
MILES SOUTHWEST OF PEMBROKE TO REIDSVILLE...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...ELLABELL...GORDONIA ALTAMAHA
STATE PARK...GROVELAND...HAGAN...LANIER...MANASSAS...MENDES...
MIDWAY...PEMBROKE AND REIDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
&&
LAT...LON 3221 8189 3223 8159 3221 8145 3206 8139
3197 8145 3198 8175 3202 8184 3197 8188
3199 8199 3213 8220 3218 8219 3223 8222
TIME...MOT...LOC 2102Z 299DEG 9KT 3214 8155 3210 8170
3211 8213
$$027
WWUS52 KCHS 282112
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE JUN 28 2011
GAC029-031-109-179-267-282145-
/O.CON.KCHS.SV.W.0145.000000T0000Z-110628T2145Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-
512 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BRYAN...NORTHWESTERN LIBERTY...SOUTH CENTRAL
BULLOCH...EVANS AND NORTHERN TATTNALL COUNTIES...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELLABELL TO REKA TO
COLLINS...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF PEMBROKE TO
PEMBROKE TO 7 MILES NORTH OF REIDSVILLE...MOVING SOUTHEAST AT 10 MPH.
AT 455 PM EDT...LAW ENFORCEMENT REPORTED THREE TREES DOWN ON HIGHWAY
280 EAST OUTSIDE OF CLAXTON.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...ELLABELL...GORDONIA ALTAMAHA
STATE PARK...GROVELAND...HAGAN...LANIER...MANASSAS...MENDES...
MIDWAY...PEMBROKE AND REIDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3221 8189 3223 8159 3221 8145 3206 8139
3197 8145 3198 8175 3202 8184 3197 8188
3199 8199 3213 8220 3218 8219 3223 8222
TIME...MOT...LOC 2112Z 299DEG 9KT 3214 8143 3209 8166
3218 8215
$$280
WWUS52 KCHS 282129
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUN 28 2011
GAC029-031-109-179-267-282145-
/O.CON.KCHS.SV.W.0145.000000T0000Z-110628T2145Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-
529 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN BRYAN...NORTHWESTERN LIBERTY...SOUTH CENTRAL
BULLOCH...EVANS AND NORTHERN TATTNALL COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF ELLABELL TO LETFORD TO
COLLINS...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...ELLABELL...GORDONIA ALTAMAHA
STATE PARK...GROVELAND...HAGAN...LANIER...MANASSAS...MENDES...
MIDWAY...PEMBROKE AND REIDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3221 8189 3223 8159 3221 8145 3206 8139
3197 8145 3198 8175 3202 8184 3197 8188
3199 8199 3213 8220 3218 8219 3223 8222
TIME...MOT...LOC 2129Z 299DEG 9KT 3212 8139 3207 8162
3216 8211
$$496
WWUS52 KCHS 282137
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT TUE JUN 28 2011
GAC029-031-109-179-267-282147-
/O.EXP.KCHS.SV.W.0145.000000T0000Z-110628T2145Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-
537 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRYAN...
NORTHWESTERN LIBERTY...SOUTH CENTRAL BULLOCH...EVANS AND NORTHERN
TATTNALL COUNTIES WILL EXPIRE AT 545 PM EDT...
AT 536 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3221 8189 3223 8159 3221 8145 3206 8139
3197 8145 3198 8175 3202 8184 3197 8188
3199 8199 3213 8220 3218 8219 3223 8222
TIME...MOT...LOC 2137Z 299DEG 9KT 3211 8137 3206 8160
3215 8209
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:08 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 28, 1:08 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 108 PM EDT TUE JUN 28 2011 .SYNOPSIS... THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND INLAND LOW PRESSURE INTO MID WEEK WHILE A COLD FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL STALL OUT OVER THE AREA WEDNESDAY NIGHT THROUGH THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. ATLANTIC HIGH PRESSURE RE-BUILDS OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY AFTERNOON ADJUSTMENTS WERE MADE TO ACCOUNT FOR A COUPLE OF THINGS. I WENT WITH SLIGHTLY LOWER TEMPS IN SOUTHERN ZONES DUE TO MORE EXTENSIVE CLOUD COVER THIS MORNING...AND I INCREASED THE POPS MORE QUICKLY OVER THE INTERIOR DUE TO THE RAPID CONVECTIVE DEVELOPMENT OVER THE PAST HOUR. ALL UPDATED PRODUCTS HAVE BEEN SENT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...CONVECTION SHOULD BE ONGOING DURING THE EVENING...OR AT THE LEAST PROGRESSING TOWARD THE AREA FROM THE NORTHWEST AHEAD OF A WEAK COLD FRONT. WILL CARRY HIGHEST POPS /50S/ DURING THE EVENING...THEN DIMINISH THEM SLOWLY THROUGH THE NIGHT. LOWS IN THE LOWER/MID 70S AWAY FROM THE MILDER COASTLINE. WEDNESDAY THROUGH FRIDAY...A WEAK NORTHWEST FLOW PATTERN IS EXPECTED MIDWEEK AS MID/UPPER LVL RIDGING OCCURS OVER THE CENTRAL UNITED STATES WHILE ATLANTIC RIDGING RETREATS EASTWARD OVER THE WESTERN ATLANTIC. A WEAK SFC FRONT WILL LIKELY STALL OVER THE FORECAST AREA BY WEDNESDAY...PROVIDING ENOUGH LIFTING TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. PERIODS OF SHOWERS/THUNDERSTORMS MAY BE ENHANCED BY WEAK AREAS OF LOW PRESSURE THAT DEVELOP ALONG THE STALLED BOUNDARY AND AN INLAND MOVING SEABREEZE. PWATS EXCEEDING 2.0 INCHES...MARGINAL MID LVL LAPSE RATES...AND SBCAPES APPROACHING 2500 J/KG FAVOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. CANNOT RULE OUT A FEW STRONG PULSE THUNDERSTORMS WITH GUSTY WINDS SHOULD THERE BE SUFFICIENT BREAKS IN CLOUD COVER DURING PEAK HEATING HOURS. 1000-850MB THICKNESS VALUES SUPPORT HIGH TEMPS IN THE LOW 90S WEDNESDAY...BUT INCREASING CLOUD COVER MAY LOWER OVERALL HIGH TEMPS A FEW DEGREES. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE LOW 70S...WITH MID/UPPER 70S ALONG THE IMMEDIATE SC AND GA COASTLINE. THURSDAY AND FRIDAY...SHOWER AND THUNDERSTORM ACTIVITY WILL BE PRIMARILY DRIVEN BY LINGERING MOISTURE NEAR THE STALLED BOUNDARY OVER SOUTHERN PORTIONS OF THE FORECAST AREA THURSDAY. HAVE MAINTAINED LOW END SLIGHT CHANCE POPS OVER SOUTH CAROLINA AND LOW END CHANCE POPS OVER EXTREME SOUTHEAST GEORGIA THURSDAY AFTERNOON. A DRY FORECAST IS ANTICIPATED THURSDAY NIGHT AND FRIDAY AS SFC HIGH PRESSURE SETTLES OVER THE REGION AND A LIGHT NORTHERLY FLOW DEVELOPS. OVERALL HIGH TEMPS WILL BE NEAR NORMAL IN THE LOW 90S. OVERNIGHT LOWS WILL BE AROUND 70...WITH MID 70S ALONG THE IMMEDIATE COAST. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... CONDITIONS APPEAR DRY THROUGH SATURDAY AS WEAK SFC HIGH PRESSURE REMAINS OVER THE SOUTHEAST WHILE MID/UPPER LVL RIDGING FLATTENS AND EXPANDS FROM THE WEST. OVERALL HIGH TEMPS WILL BE IN THE LOW 90S SATURDAY...THEN GRADUALLY WARM INTO THE LOW/MID 90S SUNDAY AS THE MID/UPPER LVL RIDGE EXPANDS FURTHER OVER THE SOUTHEAST. ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE BY LATE WEEKEND INTO EARLY NEXT WEEK AS LIGHT ONSHORE FLOW RETURNS AND LEE SIDE TROUGHING DEVELOPS OVER THE MIDLANDS. OVERALL HIGH TEMPS WILL RUN A FEW DEGREES ABOVE NORMAL NEXT WEEK...IN THE LOW/MID 90S. OVERNIGHT LOWS WILL BE IN THE LOW 70S...WITH MID/UPPER 70S ALONG THE IMMEDIATE COAST. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS WILL PREVAIL AT BOTH KSAV AND KCHS THROUGH THE PERIOD. CB/S POSSIBLE LATE IN THE AFTERNOON AT BOTH TAF SITES...WITH SHOWERS AND THUNDERSTORMS POSSIBLE THEREAFTER THROUGH AT LEAST EARLY EVENING. THE APPROACH OF A WEAK COLD FRONT FROM THE NORTHWEST COULD KEEP RAIN CHANCES GOING LONGER THAN NORMAL TONIGHT. HOWEVER...WILL ADDRESS THE CONVECTIVE POSSIBILITIES WITH LATER TAF ISSUANCES AS CHANCES ARE TOO LOW TO MENTION ATTM. OTHERWISE...EXPECT GUSTY CONDITIONS THIS AFTERNOON WITH THE SEA BREEZE...ESPECIALLY AT KCHS. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE WEDNESDAY WITH SHOWERS/THUNDERSTORMS...OTHERWISE VFR. && .MARINE... TODAY AND TONIGHT...WINDS ARE JUST A BIT LIGHTER THAN FORECAST SO FAR THIS MORNING...BUT NOT ENOUGH TO MAKE ANY CHANGES FOR THIS AFTERNOON. WINDS COULD KICK UP CLOSE TO ADVISORY LEVELS IN CHS HARBOR AND EVEN THE CHARLESTON COUNTY WATERS OUT TO 20 NM LATER TODAY/TONIGHT BUT WILL LEAVE THE FORECAST HEADLINE FREE FOR NOW. WEDNESDAY THROUGH SUNDAY...WEAK AREAS OF LOW PRESSURE MAY DEVELOP ALONG A STALLED BOUNDARY OVER OR NEAR THE COASTAL WATERS WEDNESDAY...RESULTING IN PERIODS OF SHOWERS/THUNDERSTORMS THROUGH WEDNESDAY EVENING. OTHERWISE...WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW SCA CRITERIA WEDNESDAY THROUGH EARLY NEXT WEEK. OVERALL...SEAS WILL 2 TO 3 FT WITH WINDS BELOW 15 KT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 28, 4:13 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 413 AM EDT TUE JUN 28 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 413 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 28, 2:30 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUN 28 2011
GAZ099-100-281900-
BULLOCH-CANDLER-
230 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 300 PM EDT...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR UNION...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...GEORGIA SOUTHERN...METTER...PORTAL...PULASKI...REGISTER...
STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3237 8222 3255 8212 3256 8207 3255 8203
3257 8202 3245 8169 3230 8184
TIME...MOT...LOC 1830Z 290DEG 6KT 3248 8202Special weather statement, Jun 28, 2:45 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT TUE JUN 28 2011
GAZ088-099>101-SCZ042-281930-
BULLOCH-CANDLER-EFFINGHAM-HAMPTON-SCREVEN-
245 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER...EFFINGHAM AND HAMPTON COUNTIES THROUGH 330 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OAKY TO MILL CREEK
PARK TO METTER...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...CLYO...DENMARK...EGYPT...GEORGIA SOUTHERN...GUYTON...
KILDARE...LEEFIELD...METTER...OLIVER...PINEORA...PULASKI...
REGISTER...SHAWNEE...SPRINGFIELD...STATESBORO...STILLWELL...STILSON
AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
THE WINDS COULD CAUSE LIGHT...LOOSE OBJECTS TO BLOW AROUND AND
POTENTIALLY BECOME DANGEROUS. SMALL TREE LIMBS MAY BE BLOWN DOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3248 8218 3251 8174 3261 8131 3234 8117
3227 8144 3228 8197 3244 8220
TIME...MOT...LOC 1844Z 314DEG 17KT 3252 8131 3244 8166
3242 8206Local storm report, Jun 28, 3:19 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 S ASHTON 32.99N 80.97W
06/28/2011 E1.00 INCH COLLETON SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1100572
VBSpecial weather statement, Jun 28, 3:23 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT TUE JUN 28 2011
GAZ088-SCZ040-282015-
ALLENDALE-SCREVEN-
323 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 415 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
ULMER TO BALDOCK TO MILLHAVEN...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...
APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...SEIGLING...SYCAMORE
AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8157 3305 8157 3308 8162 3311 8160
3316 8150 3311 8136 3312 8119 3305 8110
3294 8125 3278 8169 3291 8177
TIME...MOT...LOC 1923Z 329DEG 15KT 3325 8116 3311 8136
3297 8167Special weather statement, Jun 28, 3:37 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT TUE JUN 28 2011 SCZ042-047-282015- HAMPTON-INLAND JASPER- 337 PM EDT TUE JUN 28 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER COUNTIES THROUGH 415 PM EDT... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR POSSUM CORNER...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GILLISONVILLE...GRAYS AND MCPHERSONVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. && LAT...LON 3285 8102 3284 8092 3256 8084 3260 8109 TIME...MOT...LOC 1938Z 273DEG 3KT 3268 8097
Special weather statement, Jun 28, 4:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT TUE JUN 28 2011
GAZ100-101-114>116-118-137-138-282130-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-LONG-TATTNALL-
426 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...EFFINGHAM...LIBERTY...BRYAN...CHATHAM AND LONG COUNTIES
THROUGH 530 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PEMBROKE TO JENNIE
TO GORDONIA ALTAMAHA STATE PARK...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...DAISY...ELLABELL...GLENNVILLE...GORDONIA ALTAMAHA
STATE PARK...GROVELAND...LANIER...MENDES...MIDWAY...PEMBROKE AND
REIDSVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3209 8221 3212 8220 3212 8196 3226 8163
3222 8144 3205 8136 3193 8169 3193 8204
3202 8222
TIME...MOT...LOC 2026Z 304DEG 10KT 3217 8163 3207 8187
3207 8221The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:19 PM EDT | Special Weather Statement | CHS | Screven | 41 min |
| Jun 28, 1:59 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 61 min |
| Jun 28, 2:30 PM EDT | Special Weather Statement | CHS | Candler | 30 min |
| Jun 28, 2:45 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Effingham | 45 min |
| Jun 28, 4:26 PM EDT | Special Weather Statement | CHS | Tattnall | 64 min |
| Jun 28, 5:22 PM EDT | Special Weather Statement | CHS | Candler | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.